Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Bulletin of the American Mathematical Society
Bulletin of the American Mathematical Society
ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

Full text of review: PDF

Book Information

Authors: Didier Dubois and Henri Prade
Title: Fuzzy sets and systems: Theory and applications
Additional book information Mathematics in Science and Engineering, vol. 144, Academic Press, New York, 1980, xvii + 393 pp., $49.50.


References [Enhancements On Off] (What's this?)

  • 1. M. A. Arbib, Review of "Fuzzy sets and their applications to cognitive and decision processes ", edited by L. A. Zadeh, K. -S. Fu, K. Tanaka and M. Shimura; Introduction to the theory of fuzzy subsets. Volume I, by A. Kaufmann; Applications of fuzzy sets to systems analysis, by C. V. Negoifi and D. A. Ralescu, Bull. Amer. Math. Soc. 83 (1977), 946-951.
  • 2. R. E. Bellman, Some vistas of modern mathematics, Univ. of Kentucky Press, Lexington, Kentucky, 1968.
  • 3. Rudolf Carnap, Logical foundations of probability, Second edition, The University of Chicago Press, Chicago, Ill., 1962. MR 0184839 (32 #2310)
  • 4. J. C. Cole, Categories of sets and models of set theory, The Proceedings of the Bertrand Russell Memorial Conference (Uldum, 1971), Bertrand Russell Memorial Logic Conf., Leeds, 1973, pp. 351–399. MR 0357116 (50 #9584)
  • 5. Terrence L. Fine, Theories of probability: an examination of foundations, Academic Press, New York, 1973. MR 0433529 (55 #6505)
  • 6. Michael P. Fourman, Christopher J. Mulvey, and Dana S. Scott (eds.), Applications of sheaves, Lecture Notes in Mathematics, vol. 753, Springer, Berlin, 1979. MR 555538 (80j:18001)
  • 7. I. R. Goodman, Fuzzy sets as equivalence classes of random sets, Recent Developments in Fuzzy Set and Possibility Theory (R. R. Yager (ed. )), Pergamon Press, New York (to appear).
  • 8. Robert I. Goldblatt, Topoi, Studies in Logic and the Foundations of Mathematics, vol. 98, North-Holland Publishing Co., Amsterdam, 1979. The categorical analysis of logic. MR 551362 (81a:03063)
  • 9. Josef M. Jauch, Foundations of quantum mechanics, Addison-Wesley Publishing Co., Reading, Mass.-London-Don Mills, Ont., 1968. MR 0218062 (36 #1151)
  • 10. P. T. Johnstone, Topos theory, Academic Press [Harcourt Brace Jovanovich Publishers], London, 1977. London Mathematical Society Monographs, Vol. 10. MR 0470019 (57 #9791)
  • 11. Donald E. Knuth, The art of computer programming, 2nd ed., Addison-Wesley Publishing Co., Reading, Mass.-London-Amsterdam, 1975. Volume 1: Fundamental algorithms; Addison-Wesley Series in Computer Science and Information Processing. MR 0378456 (51 #14624)
  • 12. Anders Kock, Taylor series calculus for ring objects of line type, J. Pure Appl. Algebra 12 (1978), no. 3, 271–293. MR 0501073 (58 #18529)
  • 13. A. N. Kolmogorov, On tables of random numbers, Sankhyā Ser. A 25 (1963), 369–376. MR 0178484 (31 #2741)
  • 14. F. William Lawvere, Variable quantities and variable structures in topoi, Algebra, topology, and category theory (a collection of papers in honor of Samuel Eilenberg), Academic Press, New York, 1976, pp. 101–131. MR 0419232 (54 #7256)
  • 15. J. Łukasiewicz and A. Tarski, Untersuchen über den Aussagenkalkül, Comptes Rendus des Séances de la Société des Sciences et des Lettres, Warsaw, classe III, 23 (1930), 1-21.
  • 16. Michael Machtey and Paul Young, An introduction to the general theory of algorithms, North-Holland, New York, 1978. Computer Science Library—Theory of Computation Series. MR 483344 (81k:68001)
  • 17. E. G. Manes, Book Review, SIAM Review 23 (1981), 271-273.
  • 18. Ernest G. Manes, A class of fuzzy theories, J. Math. Anal. Appl. 85 (1982), no. 2, 409–451. MR 649184 (83k:68010), http://dx.doi.org/10.1016/0022-247X(82)90010-5
  • 19. E. G. Manes, Variable set theories, Mathematical Intelligencer (to appear).
  • 20. William Mitchell, Boolean topoi and the theory of sets, J. Pure Appl. Algebra 2 (1972), 261–274. MR 0319757 (47 #8299)


Review Information

Reviewer: E. G. Manes
Journal: Bull. Amer. Math. Soc. 7 (1982), 603-612
DOI: http://dx.doi.org/10.1090/S0273-0979-1982-15067-4
PII: S 0273-0979(1982)15067-4